Thunderstorm Wind, Ozark
- When
- June 22, 2:45 PM CST
- Where
- Ozark County, Gainesville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.600, -92.433
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 22, 2:05 PM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 305 PM CDT THU JUN 22 2006 .DISCUSSION... INITIAL BAND OF THUNDERSTORMS WAS PUSHING INTO THE EASTERN OZARKS AT MID AFTERNOON. ANOTHER LINE OF STORMS HAD DEVELOPED IN ADVANCE OF A MESOSCALE VORTICITY CENTER AND MID LEVEL SHORTWAVE PUSHING ACROSS CENTRAL MISSOURI. STORMS WILL CONTINUE TO MARCH EASTWARD ACROSS THE MISSOURI OZARKS LATE THIS AFTERNOON AND EARLY EVENING. STRONG TO DAMAGING STRAIGHT LINE WINDS WILL BE THE PRIMARY THREAT. CHANCE OF PRECIPITATION ARE LOOKING MINIMAL TONIGHT IN THE WAKE OF THE EXITING SHORTWAVE. HOWEVER WILL MAINTAIN AT LEAST SOME CHANCE OF CONVECTION OVERNIGHT AS THE WRF MODEL PROG ANOTHER VORTICITY CENTER AND THE ACTUAL FRONT DROP SOUTHEAST INTO THE AREA. SOME PATCHY FOG CANNOT BE RULED OUT AROUND SUNRISE FRIDAY IF AMPLE CLEARING OCCURS. SCATTERED CONNECTION MAY BE ONGOING ACROSS SOUTH CENTRAL MISSOURI FRIDAY MORNING. HOWEVER THIS ACTIVITY WILL END FROM THE WEST AS SURFACE HIGH PRESSURE BUILDS INTO THE OZARKS AND DRIER AIR ADVECTS INTO THE REGION. SURFACE RIDGE WILL REMAIN OVER THE AREA INTO SATURDAY PROVIDING NEAR NORMAL TO SLIGHTLY BELOW NORMAL TEMPERATURES FOR MID JUNE. PROXIMITY OF THE SURFACE HIGH AND MOIST GROUND CONDITIONS WILL BE CONDUCIVE TO AREAS OF FOG SATURDAY MORNING. SOME UNCERTAINTY EXIST AS WE HEAD INTO SUNDAY. A MINOR SHORTWAVE IS PROGGED TO SLIDE SOUTHEAST OUT OF THE PLAINS IN THE NORTHWEST FLOW ALOFT. THIS SYSTEM AND ASSOCIATED WEAK SURFACE BOUNDARY MAY PROVIDE A CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY. NORTHWEST FLOW WILL REMAIN ACROSS THE REGION INTO NEXT WEEK AS UPPER RIDGE REMAINS ESTABLISHED OVER THE WESTERN U.S. NEXT CHANCE OF RAIN MAY ARRIVE NEXT WEDNESDAY OR THURSDAY. FOSTER && .AVIATION... THUNDERSTORMS WILL SPREAD ACROSS THE AREA THIS AFTERNOON. THE ACTIVITY WILL MOVE EAST OF THE JOPLIN TERMINAL BY 20Z AND SPRINGFIELD BY 22Z. SURFACE WIND GUSTS OF 30 TO 50 MPH WILL PROCEED THE STORMS AS THEY SWEEP EAST ACROSS THE MISSOURI OZARKS. MVFR CEILINGS AND VISIBILITIES WILL ACCOMPANY THE STORMS. SKIES WILL CLEAR TONIGHT WITH PATCHY FOG POSSIBLE AROUND SUNRISE FRIDAY. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
115 PM CDT THU JUN 22 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
115 PM CDT THU JUN 22 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON.
WEATHER HAZARDS EXPECTED:
SCATTERED TO NUMEROUS THUNDERSTORMS...SOME MAY PRODUCE:
LOCALIZED DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.
TORRENTIAL DOWNPOURS WHICH COULD CAUSE LOCALIZED FLOODING.
AND HAIL TO THE SIZE OF NICKELS.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL OVERSPREAD THE REMAINDER OF SOUTHERN MISSOURI
THROUGH THE AFTERNOON. THE GREATEST CHANCE FOR ISOLATED SEVERE
THUNDERSTORMS WILL BE EAST OF A LINE FROM WARSAW...TO BOLIVAR...
TO CASSVILLE.
DISCUSSION:
A VERY MOIST AND UNSTABLE AIRMASS WILL SUPPORT STRONG TO ISOLATED
SEVERE STORMS THIS AFTERNOON ACROSS THE MISSOURI OZARKS. WHILE
WINDS ALOFT ARE NOT FORECAST TO BE OVERLY SUPPORTIVE OF SEVERE
THUNDERSTORMS...A FEW STORMS WILL PROBABLY BECOME SEVERE MAINLY
ACROSS EASTERN PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON. THE
PRIMARY SEVERE THREAT WILL BE ISOLATED DAMAGING WIND GUSTS IN
EXCESS OF 60 MPH.
TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES IN LESS THAN AN
HOUR COULD CAUSE LOCALIZED FLOODING...ESPECIALLY ON LOW WATER
CROSSINGS AND OTHER POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORMS MAY BE ONGOING ACROSS PORTIONS OF THE OUTLOOK AREA
FRIDAY MORNING. THESE STORMS WILL END FROM THE WEST DURING
THE DAY. SEVERE WEATHER IS NOT EXPECTED.
THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY. SEVERE WEATHER IS
NOT ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ALTHOUGH SEVERE WEATHER WILL LIKELY BE FAIRLY ISOLATED...SPOTTER
ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS SOUTH CENTRAL
AND CENTRAL MISSOURI.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
FOSTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
126 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM TSTM WND DMG ELDON 38.35N 92.58W
06/22/2006 MILLER MO LAW ENFORCEMENT
TREES AND POWERLINES DOWN.
0109 PM TSTM WND DMG SPRINGFIELD 37.20N 93.29W
06/22/2006 GREENE MO LAW ENFORCEMENT
TREE DOWN.
&&
LINDENBERGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
235 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 3 S LINCOLN 38.35N 93.33W
06/22/2006 BENTON MO LAW ENFORCEMENT
TREES DOWN.
&&
LINDENBERGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST ROLLA 37.95N 91.77W
06/22/2006 E70 MPH PHELPS MO TRAINED SPOTTER
&&
LINDENBERGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
301 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG ROLLA 37.95N 91.77W
06/22/2006 PHELPS MO LAW ENFORCEMENT
TREE DOWN ALONG HIGHWAY 63 IN TOWN.
&&
LINDENBERGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
312 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 5 N RUETER 36.68N 92.87W
06/22/2006 TANEY MO DEPT OF HIGHWAYS
LARGE LIMBS DOWN.
&&
LINDENBERGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
343 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HEAVY RAIN 4 NE PROTEM 36.57N 92.81W
06/22/2006 M2.53 INCH TANEY MO PUBLIC
RAINFALL SINCE 120 PM
&&
GAEDEThe Springfield radar (KSGF), 111 km away, was scanning. The volume nearest the first event began at 20:42 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516483.